Nicorandil associated anal ulceration

Angus Watson, O. Al-Ozairi, Alison Fraser, M. Loudon, T. J. O'Kelly

    Research output: Contribution to journalArticlepeer-review

    85 Citations (Scopus)

    Abstract

    Nicorandil is a vasodilator used to control angina. It has been associated with oral ulceration and stomatitis that resolves upon withdrawal of the drug. We report a series of five patients with non-specific anal ulceration, all of whom received nicorandil for symptomatic control of ischaemic heart disease. Histological appearances were similar and the ulcers healed on withdrawal of the drug. Our results suggest that nicorandil might be a cause of anal ulceration.

    Original languageEnglish
    Pages (from-to)546-547
    Number of pages1
    JournalThe Lancet
    Volume360
    Issue number9332
    DOIs
    Publication statusPublished - 2002

    Keywords

    • MAJOR APHTHOUS ULCERS

    Cite this